Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 186, NWS Cleveland, OH

September 16, 2010Hancock County, Seneca County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 16, 2010, 3:00 PM EDT for Hancock County, Seneca County, Wyandot County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2010, 3:00 PM EDT (19:00 UTC)
Expired
Sep 16, 2010, 4:00 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Hancock County, OH, Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 135 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 2:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 1:06 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 16, 1:06 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
106 PM EDT THU SEP 16 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ACROSS LOWER MICHIGAN AND SOUTHWEST
ONTARIO TO NEAR BUFFALO. A COLD FRONT WILL CROSS THE REGION LATE
THIS AFTERNOON. HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION
INTO THE EARLY PART OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE CONTINUES TO TRACK ACROSS LOWER MICHIGAN AND THE WARM
FRONT HAS NEARLY CROSSED THE REGION AND IS NEAR ERI AT THIS TIME.
THE WARM SECTOR HAS AN EXTENSIVE AMOUNT OF LOW LEVEL CLOUD COVER
WHICH IS INHIBITING HEATING AND DESTABILIZATION THIS MORNING. THUS
THE CHANCE OF SEVERE WEATHER SEEMS TO BE DIMINISHING. WATER VAPOR
IMAGERY SHOWS AN IMPRESSIVE DRY SLOT BUT SURFACE HEATING MAY STILL
BE INHIBITED. WILL KEEP THE LIKELY POPS FOR THE AFTERNOON AND
LOWER MAX TEMPERATURE SEVERAL DEGREES TO REFLECT THE EXTENSIVE
CLOUD COVER. WILL CONTINUE WITH SEVERE WORDING POTENTIAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MODELS ARE ALL IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE COLD
FRONT THAT IS EXPECTED TO MOVE EAST ACROSS THE AREA AROUND 00Z THIS
EVENING. NOW ALL OF THE MODELS AGREE THAT THE AIR MASS IS NOT
EXPECTED TO BE MUCH COLDER THAN AHEAD OF THE COLD FRONT. ONLY WEAK
COLD AIR ADVECTION FOLLOWS THE COLD FRONT SO WILL BUMP TEMPERATURES
UP FOR TONIGHTS LOW INTO THE 50S FOR THIS REASON.

THREAT FOR THUNDERSTORMS ENDS LATER THIS EVENING AND SOME LINGERING
RAIN SHOWERS WILL CONTINUE TO OCCUR OVER THE EXTREME EAST THIS
EVENING INTO TONIGHT. HIGH PRESSURE BUILDS IN OVER THE AREA RATHER
QUICKLY BRINGING A QUICK END TO THE SHOWERS AND THUNDERSTORM
ACTIVITY.

THE HIGH PRESSURE BECOMES THE DOMINANT WEATHER FEATURE THROUGH
SATURDAY WHEN ANOTHER COLD FRONT SLIDES SOUTH SOUTHEAST INTO THE
AREA. SOME LIGHT RAIN SHOWER ACTIVITY WILL OCCUR WITH THIS FRONTAL
BOUNDARY SATURDAY AFTERNOON AND SATURDAY NIGHT. THE FRONT
PRACTICALLY STALLS BY SUNDAY WITH A LINGERING THREAT FOR SOME
SHOWERS INTO SUNDAY NIGHT.

FLOW BECOMES SOUTHWEST ON SATURDAY ON THE WEST SIDE OF THE HIGH
PRESSURE CENTER AND THIS WILL BRING A RETURN TO WARM AIR ADVECTION
OVER THE REGION. THEN...AS COLD FRONT SLIPS SOUTH ACROSS THE
AREA...TEMPERATURES START TO DROP INTO THE MIDDLE 60S NORTH TO LOWER
70S SOUTH.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS FOR MONDAY
NIGHT THROUGH WEDNESDAY AS WARM MOIST AIR RETURNS ON THE BACK SIDE
OF HIGH PRESSURE AND AHEAD OF THE NEXT STORM SYSTEM. FAIRLY STRONG
STORM SYSTEM WILL HELP TO SEND A SURGE OF WARM AIR INTO THE REGION
BY WEDNESDAY. AT THIS POINT SINCE TIMING IS SO CRITICAL...WILL NOT
GO OVERBOARD ON TEMPERATURES ON WEDNESDAY FOR HIGHS. CONVECTIVE
ACTIVITY COULD KEEP TEMPERATURES FROM SURGING DURING THE DAY
WEDNESDAY AS MODELS SUGGEST.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
BIGGEST PROBLEMS IN THE TAF WILL BE STRENGTH AND TIMING OF BAND OF
TSRA THAT WILL PROGRESS EAST ACROSS THE TAFS REST OF THIS AFTERNOON
AND LOW MVFR/IFR THAT WILL WRAP ESE INTO THE AREA THIS EVENING.
SOMEWHAT DIFFUSE NATURE OF THE COLD FRONT CROSSING THE AREA WILL
MAKE IT HARD TO EXACTLY PIN DOWN THUNDERSTORMS AT TAF SITES NEXT 6
HOURS SO WILL LARGELY USE RADAR TRENDS AND LATEST HRRR PROGS TO
DECIDE ON THIS. MODEL GUIDANCE STILL INDICATE MOIST LOW LEVELS
TONIGHT ALONG WITH LOW CIGS AND VSBY'S SO WILL STAY FAIRLY CLOSE TO
PREVIOUS FORECAST.

CONDITIONS WILL IMPROVE FRI MORNING AS DAYTIME HEATING TAKES PLACE
AND HIGH PRESSURE MOVES INTO WESTERN OHIO. THE EASTERN TAFS WILL BE
SLOWER TO IMPROVE BUT STILL EXPECT AT LEAST HIGH END MVFR BY END OF
TAF PERIOD.

.OUTLOOK...NON VFR POSSIBLE LATE SATURDAY INTO SUNDAY.

&&

.MARINE...
LOW PRESSURE WILL MOVE ACROSS SOUTHERN LOWER MICHIGAN AND SOUTHEAST
ONTARIO TODAY.  SOUTHEAST WINDS ON THE LAKE EARLY TODAY AT 10 TO 20
KNOTS WILL TURN SOUTHWEST AT 20 TO 30 KNOTS AS THE LOW MOVES
THROUGH.  BEHIND THE LOW A COLD FRONT WILL DROP ACROSS THE LAKE
TURNING WINDS TO THE NORTH OVERNIGHT TONIGHT...AND EVENTUALLY NORTH
TO NORTHEAST ON FRIDAY AS THE LOW PULLS EAST AND HIGH PRESSURE
BUILDS TOWARD THE LAKE. WILL ISSUE A SMALL CRAFT ADVISORY FOR
TODAY...TONIGHT THROUGH EARLY AFTERNOON FRIDAY.  THE NEXT SYSTEM TO
AFFECT THE LAKE WILL COME SATURDAY NIGHT AS A COLD FRONT DROPS
ACROSS THE LAKE. MODEL TIMING DIFFERENCES WITH THE COLD FRONT
WILL SIDE WITH THE FASTER GFS AND EXPECT FRONT SATURDAY NIGHT.  NAM
IS SLOWER WITH PASSAGE AFTER DAYBREAK SUNDAY. THUS FOR SUNDAY WILL
HAVE NORTH TO NORTHEAST WINDS IN THE WAKE OF THE FRONT VS THE NAM'S
SOUTHWEST FLOW. EITHER WAY WOULD EXPECT POSSIBLE SMALL CRAFT
ADVISORY CONDITIONS TO DEVELOP BEHIND THE FRONT SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT FRIDAY FOR LEZ142>149.

&&

SYNOPSIS...REL
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...LOMBARDY
AVIATION...ADAMS
MARINE...TK
Hazardous weather outlook, Sep 16, 3:51 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
351 AM EDT THU SEP 16 2010

OHZ003-007>012-089-PAZ001-170800-
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-
ASHTABULA LAKESHORE-NORTHERN ERIE-
351 AM EDT THU SEP 16 2010

...MODERATE RISK OF RIP CURRENTS FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS PRODUCING STRONG
GUSTY WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-OHZ006-013-014-017>023-027>033-036>038-047-
PAZ002-003-170800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
351 AM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS PRODUCING STRONG
GUSTY WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LOMBARDY

In the hours before

Local storm report, Sep 16, 2:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             CYGNET                  41.24N 83.64W
09/16/2010  E1.25 INCH       WOOD               OH   FIRE DEPT/RESCUE

&&

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:04 AM EDTSmall Craft AdvisoryCLE30 hr
Sep 16, 2:27 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca, Wood63 min
Sep 16, 3:00 PM EDTSpecial Marine WarningCLE60 min
Sep 16, 3:37 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Sandusky, Seneca68 min
Sep 16, 3:48 PM EDTSevere Thunderstorm WarningCLEOttawa12 min
Sep 16, 3:59 PM EDTSpecial Marine WarningCLE91 min
Sep 16, 4:20 PM EDTSevere Thunderstorm WarningCLEAshland, Cuyahoga, Lorain, Medina55 min
Sep 16, 4:21 PM EDTAreal Flood AdvisoryCLEErie, Huron, Lorain, Sandusky, Seneca2 hr
Sep 16, 4:43 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland, Wayne62 min
Sep 16, 4:53 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain, Medina3 hr
Sep 16, 5:01 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake44 min
Sep 16, 5:02 PM EDTSpecial Marine WarningCLE58 min
Sep 16, 5:22 PM EDTTornado WarningCLEWayne38 min
Sep 16, 5:50 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake, Portage, Trumbull55 min
Sep 16, 5:53 PM EDTSevere Thunderstorm WarningCLEHolmes37 min
Sep 16, 6:00 PM EDTSpecial Marine WarningCLE90 min
Sep 16, 6:00 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark60 min
Sep 16, 6:10 PM EDTSevere Thunderstorm WarningCLEErie50 min
Sep 16, 6:18 PM EDTTornado WarningCLEErie57 min
Sep 16, 6:40 PM EDTSevere Thunderstorm WarningCLECrawford65 min
Sep 16, 7:15 PM EDTSevere Thunderstorm WarningCLEErie60 min
Sep 16, 7:53 PM EDTAreal Flood AdvisoryCLEErie3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.